Alert archive / Wisconsin / Flood Watches in 2014
Flood Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flood watch at Apr 11, 2014, 10:39 AM CDT for Dunn County, Eau Claire County, Pepin County, Wisconsin. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2014, 10:39 AM CDT (15:39 UTC)
- Expired
- Apr 13, 2014, 11:40 PM CDT
- In force
- 61 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Dunn County, WI, Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WGUS63 KMPX 111539 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1039 AM CDT FRI APR 11 2014 ...FLOOD WATCH FOR THE CHIPPEWA RIVER IN WISCONSIN... .THE COMBINATION OF SNOWMELT AND UPCOMING RAINFALL IS EXPECTED TO PUSH RIVER LEVELS ON THE CHIPPEWA RIVER TO FLOOD STAGE THIS WEEKEND. WIZ025-026-028-112345- /O.NEW.KMPX.FA.A.0001.140411T1539Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 1039 AM CDT FRI APR 11 2014 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN... INCLUDING THE FOLLOWING COUNTIES...SOUTHEAST DUNN...EAU CLAIRE...AND PEPIN. * THROUGH TUESDAY MORNING * SNOWMELT AND UPCOMING RAINFALL WILL PUSH THE CHIPPEWA RIVER TO NEAR OR ABOVE FLOOD STAGE...BEGINNING THIS WEEKEND. SHOULD THE EXPECTED RAIN OCCUR TONIGHT AND SATURDAY...THE CHIPPEWA RIVER AT DURAND WILL REACH FLOOD STAGE SATURDAY AFTERNOON. * LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED...WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. BASEMENTS IN THE DURAND AREA MAY EXPERIENCE RISING WATER AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
7 follow-up statements
372 WGUS63 KMPX 112326 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 626 PM CDT FRI APR 11 2014 ...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN... .THE COMBINATION OF SNOWMELT AND UPCOMING RAINFALL IS EXPECTED TO PUSH LEVELS ON THE CHIPPEWA RIVER UPWARD...POTENTIALLY RESULTING IN FLOODING. CONFIDENCE HAS INCREASED ENOUGH THAT THE CHIPPEWA RIVER AT DURAND WAS UPGRADED TO A FLOOD WARNING EARLIER TODAY... AND THERE IS POTENTIAL FOR OTHER AREAS OF THE RIVER TO REACH FLOOD STAGE AS WELL. WIZ025-026-028-121200- /O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 626 PM CDT FRI APR 11 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...DUNN...EAU CLAIRE AND PEPIN. * THROUGH TUESDAY MORNING. * SNOWMELT AND UPCOMING RAINFALL WILL PUSH THE CHIPPEWA RIVER TO NEAR OR ABOVE FLOOD STAGE...BEGINNING THIS WEEKEND. * LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED...WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BORGHOFF
056 WGUS63 KMPX 121214 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 714 AM CDT SAT APR 12 2014 ...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN... .THE COMBINATION OF THE RECENT SNOWMELT AND RAINFALL THIS MORNING IS EXPECTED TO PUSH LEVELS ON THE CHIPPEWA RIVER UPWARD...POTENTIALLY RESULTING IN FLOODING. CONFIDENCE HAS INCREASED ENOUGH THAT THE CHIPPEWA RIVER AT DURAND WAS UPGRADED TO A FLOOD WARNING ON FRIDAY...AND THERE IS POTENTIAL FOR OTHER AREAS OF THE RIVER TO REACH FLOOD STAGE AS WELL. WIZ025-026-028-130000- /O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 714 AM CDT SAT APR 12 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...DUNN...EAU CLAIRE AND PEPIN. * THROUGH TUESDAY MORNING * SNOWMELT AND TODAYS RAINFALL WILL PUSH THE CHIPPEWA RIVER TO NEAR OR ABOVE FLOOD STAGE...BEGINNING THIS WEEKEND. * LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JLT
909 WGUS63 KMPX 122000 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT APR 12 2014 ...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN... .THE COMBINATION OF THE RECENT SNOW MELT AND RAINFALL TODAY IS EXPECTED TO PUSH LEVELS ON THE CHIPPEWA RIVER UPWARD... POTENTIALLY RESULTING IN FLOODING AT EAU CLAIRE WISCONSIN. DUE TO THE RUNOFF FROM THE SPRING SNOW MELT AND ADDED RAINFALL TODAY...THE CHIPPEWA RIVER AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY ADDITION RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU CLAIRE COULD POTENTIALLY CAUSE THE RIVER TO REACH FLOOD STAGE BY SUNDAY AFTERNOON. WIZ025-026-028-130600- /O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 300 PM CDT SAT APR 12 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...DUNN...EAU CLAIRE AND PEPIN. * THROUGH TUESDAY MORNING * SNOW MELT AND TODAYS RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU CLAIRE TO NEAR...OR ABOVE FLOOD STAGE BY SUNDAY AFTERNOON. * LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JLT
172 WGUS63 KMPX 130644 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 144 AM CDT SUN APR 13 2014 ...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN... .THE CHIPPEWA RIVER CONTINUES TO SLOWLY RISE DUE TO THE RUNOFF FROM THE SPRING SNOW MELT AND RECENT RAINFALL. THE CHIPPEWA RIVER AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY ADDITION RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU CLAIRE COULD POTENTIALLY CAUSE THE RIVER TO REACH FLOOD STAGE TODAY OR TONIGHT. IT APPEARS MOST OF THE RAIN TODAY WILL BE SOUTH OF THE CHIPPEWA RIVER BASIN. FURTHERMORE...BASED ON THE LATEST TRENDS IT APPEARS THE RIVER IS NEARING A CREST AND WILL START TO FALL EARLY THIS WEEK. WE WILL LIKELY CANCEL THE WATCH IF THE HEAVIER RAIN DOES INDEED MISS THE CHIPPEWA RIVER. WIZ025-026-028-131445- /O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 144 AM CDT SUN APR 13 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...DUNN...EAU CLAIRE AND PEPIN. * THROUGH TUESDAY MORNING * SNOW MELT AND RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU CLAIRE ABOVE FLOOD STAGE TODAY OR TONIGHT. * LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
566 WGUS63 KMPX 131511 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1011 AM CDT SUN APR 13 2014 ...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN... .THE CHIPPEWA RIVER CONTINUES TO SLOWLY RISE DUE TO THE RUNOFF FROM THE SPRING SNOW MELT AND RECENT RAINFALL. THE CHIPPEWA RIVER AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY ADDITIONAL RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU CLAIRE COULD POTENTIALLY CAUSE THE RIVER TO REACH FLOOD STAGE TODAY OR TONIGHT. IT APPEARS MOST OF THE RAIN TODAY WILL BE SOUTH OF THE CHIPPEWA RIVER BASIN. FURTHERMORE...BASED ON THE LATEST TRENDS IT APPEARS THE RIVER IS NEARING A CREST AND WILL START TO FALL EARLY THIS WEEK. WE WILL LIKELY CANCEL THE WATCH IF THE HEAVIER RAIN DOES INDEED MISS THE CHIPPEWA RIVER. WIZ025-026-028-140000- /O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 1011 AM CDT SUN APR 13 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...DUNN...EAU CLAIRE AND PEPIN. * THROUGH TUESDAY MORNING * SNOW MELT AND RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU CLAIRE ABOVE FLOOD STAGE TODAY OR TONIGHT. * LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
075 WGUS63 KMPX 140110 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 810 PM CDT SUN APR 13 2014 ...FLOOD WATCH CONTINUES FOR THE CHIPPEWA RIVER IN WISCONSIN... .THE CHIPPEWA RIVER CONTINUES TO SLOWLY RISE DUE TO THE RUNOFF FROM THE SPRING SNOW MELT AND RECENT RAINFALL. THE CHIPPEWA RIVER AT DURAND HAS ALREADY RISEN ABOVE FLOOD STAGE. ANY ADDITIONAL RAINFALL ALONG THE CHIPPEWA RIVER BASIN UPSTREAM FROM EAU CLAIRE COULD POTENTIALLY CAUSE THE RIVER TO RISE AND REACH FLOOD STAGE ON MONDAY. HOWEVER...IT APPEARS THE RIVER MAY HAVE CRESTED AT EAU CLAIRE AND WILL START TO FALL EARLY THIS WEEK. IF THIS IS THE CASE AND THE HEAVIER RAIN DOES INDEED MISS THE CHIPPEWA RIVER TONIGHT...THE WATCH WILL BE CANCELED EARLY ON MONDAY. WIZ025-026-028-140915- /O.CON.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 810 PM CDT SUN APR 13 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...DUNN...EAU CLAIRE AND PEPIN. * THROUGH TUESDAY MORNING * SNOW MELT AND RAINFALL MAY PUSH THE CHIPPEWA RIVER AT EAU CLAIRE ABOVE FLOOD STAGE ON MONDAY. * LOW LYING AREAS NEAR THE CHIPPEWA RIVER MAY BE INUNDATED... WITH SOME PARKLAND AND ROADS POTENTIALLY BECOMING IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. CONTINUE TO MONITOR UPDATED FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
850 WGUS63 KMPX 140440 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1140 PM CDT SUN APR 13 2014 ...THE CHIPPEWA RIVER HAS CRESTED AND WILL BEGIN RECEDING... .THE CHIPPEWA RIVER WILL REMAIN HIGH FOR THE NEXT SEVERAL DAYS BUT WILL CONTINUE TO FALL WITH TIME. FLOODING IS NO LONGER A CONCERN THIS WEEK AT EAU CLAIRE. WIZ025-026-028-140545- /O.CAN.KMPX.FA.A.0001.000000T0000Z-140415T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 1140 PM CDT SUN APR 13 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE CHIPPEWA RIVER HAS CRESTED AND WILL RECEDE OVER THE NEXT COUPLE DAYS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Apr 11, 6:04 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 11, 6:04 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 604 AM CDT FRI APR 11 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT FRI APR 11 2014 SCATTERED SHOWERS MOVING ACROSS THE FA THIS MORNING CONTINUE TO BE HINDERED BY PRESENCE OF LOW LEVEL DRY AIR. SOME RAIN IS MAKING IT TO THE SURFACE...BUT MUCH OF THE REFLECTIVITY ON RADAR THIS MORNING IS VIRGA...WITH JUST A FEW SITES REPORTING VERY LIGHT RAIN. THE VIRGA/SCATTERED SHOWERS WILL QUICKLY MOVE EAST THROUGH THE MORNING AND GIVE WAY TO CLEARING SKIES TODAY. TEMPERATURES WILL EXCEED YESTERDAYS HIGHS BY A FEW DEGREES GIVEN THE VERY GRADUAL WARMING TREND EVIDENT AT 850H ON THE RAP THROUGH THIS EVENING. FOR TONIGHT...AN UPPER LEVEL SHORTWAVE TROUGH WILL PUSH ACROSS CENTRAL MINNESOTA INTO WISCONSIN. BOTH FORCING AND AVAILABLE MOISTURE LEND HIGHER CONFIDENCE TO PRECIPITATION FORMING AND EXPANDING DURING THE OVERNIGHT HOURS. A 100+ KT JET STREAK TO THE NE OF THE FA PLACES US SOLIDLY IN THE RIGHT-ENTRANCE REGION INDICATING STRONG UPPER LEVEL DIVERGENCE. IN THE LOW LEVELS...A LOW LEVEL JET WILL GATHER STRENGTH OVERNIGHT AND WILL POKE INTO SOUTHERN MINNESOTA. NOT ONLY WILL THIS JET SUPPLY THIS AREA WITH INCREASING MOISTURE...STRONG WARM AIR ADVECTION WILL ALSO BE OCCURRING PROVIDING STRONG LOW LEVEL LIFT TO THIS REGION. THE LOW LEVEL CONVERGENCE AT THE NOSE OF THE JET COUPLED WITH THE UPPER LEVEL DIVERGENCE FROM THE UPPER LEVEL JET INDICATES STRONG DIFFERENTIAL DIVERGENCE ONGOING OVERNIGHT ACROSS EAST CENTRAL MINNESOTA INTO FAR WESTERN WISCONSIN. LIKELY TO CATEGORICAL POPS HAVE BEEN ADDED TO THESE AREAS AFTER 09Z WHEN THE LOW LEVEL JET STRENGTHENS. THE NAM INDICATED A MUCH DRIER SOLUTION...PREFERRED A BLEND OF THE GFS/ECMWF GIVEN THE STRONG FORCING AND MOISTURE TRANSPORT OCCURRING WITH THE STRENGTHENING LOW LEVEL JET OVERNIGHT. LOW LEVEL DRY AIR SHOULD BE QUICKLY OVERCOME IN THIS CASE. NEGATIVE LIFTED INDEX VALUES AND WEAK MOST UNSTABLE CAPE DO PUSH INTO FAR SOUTHERN MINNESOTA AFTER 09Z...SO THUNDERSTORMS WILL BE A POSSIBILITY EARLY TOMORROW MORNING. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 400 AM CDT FRI APR 11 2014 MAIN POINTS: 1) PRECIP EVENT IS STILL ON TRACK FOR SATURDAY WITH MOST OF THE RAIN EXPECTED IN THE MORNING. 2) THERE ARE NOTABLE MODEL DIFFERENCES ON THE LOCATION OF THE QPF AXIS ON SUNDAY. 3) THE GFS HAS TRENDED TOWARD THE ECMWF AND IS NOW GOING COLDER WITH TEMPERATURES MON-WED. NOW THAT WE'RE 24-36 HOURS OUT FROM THE RAIN EVENT ON SATURDAY...IT'S NO SURPRISE THERE IS BETTER MODEL AGREEMENT ON THE PLACEMENT OF RAIN AND EXPECTED AMOUNTS. THE GFS AND ECMWF ARE IN BETTER AGREEMENT WHEN COMPARED TO THE NAM...WHICH IS FARTHER NORTH WITH THE MOISTURE ADVECTION AND PLACEMENT OF THE 800-600MB FGEN. THE NAM THEREFORE HAS MORE WARMTH FARTHER NORTH AND THE PRECIP PLACEMENT ACROSS NORTHERN MN...WHERE THE GFS AND ECMWF DEVELOP MORE RAIN OVER CENTRAL AND PORTIONS OF SOUTHERN MN. TRENDS IN THE ISENTROPIC LIFT AND SATURATION SUGGEST WESTERN MN...ESPECIALLY SW MN COULD MISS OUT ON A LOT OF THE PRECIP WITH DEVELOPMENT MORE LIKELY THE FARTHER EAST YOU GO IN MN. FOR THE EASTERN HALF OF THE FORECAST AREA...IT LOOKS LIKE A GOOD 0.10"-0.40" EVENT WITH THE HIGHER TOTALS OCCURRING WHERE THERE IS EMBEDDED CONVECTION. THAT IS LIKELY GIVEN THE TONGUE OF 500-1000 J/KG OF MUCAPE AND BEST LI NEAR 0. WE TRIED TO REMAIN STEADFAST IN KEEPING THE CONVECTION CONFINED TO THE WARM SECTOR OR NEAR THE SURFACE WARM FRONT DURING THE DAY ON SATURDAY. BY SATURDAY EVENING THE SURFACE LOW/TROUGH SHOULD HAVE MADE ENOUGH PROGRESS TO THE EAST THAT THE CONVECTION SHOULD BE SOUTH AND EAST OF THE FORECAST AREA. THEREFORE...AFTER THE RAIN CLEARS SATURDAY MORNING...WE ARE MUCH MORE CONFIDENT IN A MAINLY DRY AFTERNOON THAN WE WERE A DAY OR TWO AGO. THE AMOUNT OF PRECIP AND SNOW CHANCES ON SUNDAY ALL DEPEND ON WHERE THE BAROCLINIC ZONE SETS UP. AS OF RIGHT NOW...MODEL CONSENSUS KEEPS THE BEST FORCING ACROSS IA...FAR SOUTHEAST MN AND WI. THIS WILL BE MODERATE RAIN EVENT WITH AN INCH OR TWO OF QPF BEING FORECAST. AT THIS POINT...SOUTHERN MN AND WEST CENTRAL WI MISS OUT ON MUCH OF THE RAIN. THE 11.00/06 NAM SEEMS TOO FAR TO THE NORTH AND THE TRACK RECORD THIS WINTER HASN'T BEEN GREAT FOR THE NAM OUTSIDE OF IT'S 0-24HR FORECAST. WE SIDED WITH MORE OF A ECMWF/GEM/GFS BLEND AND UNLESS WE SEE THESE THREE MODELING SYSTEMS TREND ANOTHER 100-150 MILES NORTH...SUNDAY LOOKS DRY /CLOUDY/ FOR MUCH OF THE FORECAST AREA. THIS SEEMS LIKELY GIVEN THE RUN-TO-RUN CONSISTENCY OVER THE PAST 3-4 CYCLES. SUNDAY-WEDNESDAY STILL LOOKS COLD AND AS MENTIONED ABOVE. THE THERMAL PROFILE OFF THE GFS NOW MATCHES THE PREVIOUS ECMWF RUNS THAT SHOW A SLOWER/DEEPER TROUGH AND A NICE 850MB COLD POCKET. SO...JUST AS WE GET APRIL'S MONTHLY TEMPERATURE BACK UP NEAR NORMAL...WE SHOULD DROP IT BACK DOWN WITH 20S FOR LOWS AND 40S FOR HIGHS. BELIEVE IT OR NOT...ANOTHER NEAR ZERO NIGHT CAN NOT BE RULED OUT IN SOME OF THE COLD SPOTS IN NORTHERN MN TUESDAY MORNING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 550 AM CDT FRI APR 11 2014 A FEW NUISANCE SHOWERS MOVING THROUGH THIS MORNING WILL QUICKLY DEPART AND SKIES WILL BEGIN TO CLEAR. VFR CIGS ARE EXPECTED ACROSS THE BOARD THROUGH THE PERIOD. A LOW PRESSURE SYSTEM WILL MOVE IN LATE TONIGHT AND BRING MORE WIDESPREAD RAINFALL TO THE REGION OVERNIGHT...SO NEAR THE END OF THIS TAF PACKAGE. DID INTRODUCE EITHER VCSH OR -SHRA AT ALL SITES EXCEPT EAU...BECAUSE IT WILL NOT REACH EAU UNTIL AFTER 12Z TOMORROW. WIND FORECAST TODAY IS TRICKY...WITH LIGHT AND VARIABLE EXPECTED THROUGH MUCH OF THE MORNING AND AGAIN THIS EVENING AT SOME SITES. KMSP...LIGHT AND VARIABLE WINDS EARLY WILL BECOME MORE DEFINED THROUGH THE DAY...AND BECOME SOUTHEASTERLY EVENTUALLY...AHEAD OF THE APPROACHING SYSTEM MENTIONED ABOVE. EXPECT RAIN TO MOVE THROUGH EARLY TOMORROW MORNING...WITH POSSIBILITY OF THUNDER ALONG WITH IT. /OUTLOOK FOR KMSP/ SAT...MVFR CIGS WITH SHRA LIKELY. CHANCE TSRA. WINDS S 10-15 KTS BCMG N 5-10 KT. SUN...MAINLY VFR. CHC MVFR CIGS/SHRA. WINDS N 10-15 KT. MON...VFR. WINDS NW 5-10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...SPD LONG TERM...CLF AVIATION...SPD
Hazardous weather outlook, Apr 11, 5:32 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 532 AM CDT FRI APR 11 2014 MNZ053-060>063-065>070-073>078-082>085-091>093-WIZ014>016-023>028- 121045- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 532 AM CDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATE TONIGHT. THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA SATURDAY. THE SEVERE WEATHER THREAT IS LOW. RISING RIVER LEVELS WILL CONTINUE IN EASTERN MINNESOTA AND WESTERN WISCONSIN...ALTHOUGH MOST RIVERS WILL REMAIN WELL BELOW FLOOD STAGE THROUGH WEDNESDAY. ONE EXCEPTION MAY BE THE CHIPPEWA RIVER IN WISCONSIN. POTENTIAL THUNDERSTORMS OVER THE BASIN ON SATURDAY COULD PRODUCE ENOUGH ADDITIONAL RUNOFF TO CAUSE THE CHIPPEWA RIVER AT EAU CLAIRE AND DURAND TO REACH FLOOD STAGE BY MONDAY. STAY TUNED FOR FUTURE UPDATES AND POSSIBLE FLOOD WARNINGS SHOULD CONFIDENCE IN THE RAINFALL AMOUNTS AND RESULTING RIVER LEVELS INCREASE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>052-054>059-064-121045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE- 532 AM CDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:11 PM CDT | River Flood Warning | MPX | Buffalo, Pepin | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.